• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Dexferrum (iron dextran injection) - Labeling Change

Audience: Hematological healthcare professionals, hospital risk managers

[Posted 10/16/2009] American Regent and FDA notified healthcare professionals that anaphylactic-type reactions, including fatalities, have followed the parenteral administration of iron dextran injection. The Boxed Warning has been modified to recommend administering a test dose prior to the first therapeutic dose and observing for signs or symptoms of anaphylactic-type reactions during administration of Dexferrum. Fatal reactions have followed the test dose of iron dextran injection, even in situations where the test dose was tolerated. Patients with a history of drug allergy or multiple drug allergies may be at increased risk of anaphylactic-type reactions. It is recommended that resuscitation equipment and personnel trained in the detection and treatment of anaphylactic-type reactions be readily available during Dexferrum administration.

[09/25/2009 - Dear Healthcare Professional Letter - American Regent]
[08/2008 - Prescribing Information - American Regent]